Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 39, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at May 4, 2017, 3:17 PM CDT. It took effect at May 5, 2017, 12:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2017, 3:17 PM CDT (20:17 UTC)
- In effect from
- May 5, 2017, 12:00 AM CDT
- Expired
- May 5, 2017, 3:56 PM CDT
- In force
- 16 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
738 WHUS73 KGRB 042017 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 317 PM CDT THU MAY 4 2017 ...GUSTY NORTH WINDS AND BUILDING WAVES TONIGHT... .GUSTY NORTH WINDS WILL DEVELOP TONIGHT THEN CONTINUE INTO FRIDAY MORNING AS A STRONG LOW PRESSURE SYSTEM TRACKS ACROSS THE OHIO VALLEY. THE GUSTY WINDS WILL BUILD LARGE WAVES ON LAKE MICHIGAN, ESPECIALLY SOUTH OF TWO RIVERS. LMZ541>543-050430- /O.NEW.KGRB.SC.Y.0039.170505T0500Z-170505T2100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 317 PM CDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CDT FRIDAY. * WINDS...NORTHEAST INCREASING TO 15 TO 25 KNOTS THIS EVENING, CONTINUING THROUGH FRIDAY MORNING. * WAVES...BUILDING TO 3 TO 5 FEET LATE TONIGHT, HIGHEST SOUTH OF TWO RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
4 follow-up statements
656 WHUS73 KGRB 050240 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 940 PM CDT THU MAY 4 2017 ...GUSTY NORTH WINDS AND BUILDING WAVES TONIGHT... .GUSTY NORTH WINDS WILL CONTINUE INTO FRIDAY MORNING AS A STRONG LOW PRESSURE SYSTEM TRACKS ACROSS THE OHIO VALLEY. THE GUSTY WINDS WILL BUILD LARGE WAVES ON LAKE MICHIGAN, ESPECIALLY SOUTH OF TWO RIVERS. LMZ541>543-051045- /O.CON.KGRB.SC.Y.0039.170505T0500Z-170505T2100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 940 PM CDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY... * WINDS...NORTH AT 15 TO 25 KNOTS THROUGH FRIDAY MORNING. * WAVES...BUILDING TO 3 TO 5 FEET LATE TONIGHT, HIGHEST SOUTH OF TWO RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
676 WHUS73 KGRB 050855 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 355 AM CDT FRI MAY 5 2017 ...GUSTY NORTH WINDS AND HIGH WAVES THIS MORNING... .GUSTY NORTH WINDS WILL CONTINUE INTO THIS MORNING AS A STRONG LOW PRESSURE SYSTEM TRACKS ACROSS THE OHIO VALLEY. THE GUSTY WINDS WILL BUILD LARGE WAVES ON LAKE MICHIGAN, ESPECIALLY SOUTH OF TWO RIVERS. LMZ541>543-051700- /O.CON.KGRB.SC.Y.0039.000000T0000Z-170505T2100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 355 AM CDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...NORTH AT 15 TO 25 KNOTS THIS MORNING THEN TURNING EAST IN THE AFTERNOON AND DECREASING TO 10 TO 15 KNOTS. * WAVES...BUILDING 3 TO 5 FEET, HIGHEST SOUTH OF TWO RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
690 WHUS73 KGRB 051522 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1022 AM CDT FRI MAY 5 2017 ...WINDS AND WAVES TO SLOWLY SUBSIDE TODAY... .WINDS AND WAVES WILL DIMINISH AS A STRONG LOW PRESSURE SYSTEM PULLS FARTHER AWAY FROM THE AREA THIS AFTERNOON. LMZ541>543-052100- /O.CON.KGRB.SC.Y.0039.000000T0000Z-170505T2100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1022 AM CDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...NORTH AT 15 TO 25 KNOTS WILL VEER NORTHEAST AND DECREASE TO 10 TO 15 KNOTS BY LATE AFTERNOON. * WAVES...WAVES OF 3 TO 5 FEET MID-DAY WILL SUBSIDE TO 2 TO 4 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
600 WHUS73 KGRB 052056 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 356 PM CDT FRI MAY 5 2017 ...GUSTY WINDS AND BUILDING WAVES EXPECTED THIS WEEKEND... .GUSTY NORTH TO NORTHEAST WINDS AND BUILDING WAVES ARE EXPECTED TO DEVELOP ON SATURDAY AND CONTINUE THROUGH MUCH OF SUNDAY, AS A TIGHT PRESSURE GRADIENT DEVELOPS ACROSS THE GREAT LAKES REGION BEHIND A EXITING COLD FRONT. LMZ541>543-060500- /O.CAN.KGRB.SC.Y.0039.000000T0000Z-170505T2100Z/ /O.NEW.KGRB.SC.Y.0040.170506T1200Z-170507T1800Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 356 PM CDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 1 PM CDT SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...NORTH TO NORTHEAST INCREASING TO 15 TO 25 KTS BY SATURDAY MORNING AND CONTINUE THROUGH MUCH OF SUNDAY. * WAVES...WAVES BUILDING TO 3 TO 5 ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-522-060500- /O.NEW.KGRB.SC.Y.0040.170506T1200Z-170507T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 356 PM CDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 1 PM CDT SUNDAY. * WINDS...NORTH TO NORTHEAST WINDS INCREASING TO 15 TO 25 KTS BY SATURDAY MORNING AND CONTINUE THROUGH MUCH OF SUNDAY. * WAVES...BUILDING TO 3 TO 5 FT BY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 4, 2:24 PM CDT, 53 minutes earlier.
Area forecast discussion, May 4, 2:24 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 224 PM CDT Thu May 4 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 222 PM CDT Thu May 4 2017 The latest rap analysis and satellite/radar imagery show a weak shortwave passing over the central Upper Peninsula to southwest Wisconsin early this afternoon. Scattered showers are developing within the mid-level moisture channel ahead of the shortwave from Wausaukee to Clintonville, and should push towards the highway 41 corridor by 21-22z. Scattered cu behind this line of broken showers extends west into Minnesota, but should diminish by sunset. The next disturbance due to arrive late Friday afternoon is currently over northern Manitoba. Forecast concerns mainly revolve around precip trends into this evening and precip chances on Friday afternoon. Tonight...The weak shortwave trough will exit to the east by early this evening, with a few showers lingering over or just north and west of the Fox Valley by 01z or 02z. Should then see clearing skies for the rest of the night, with brisk northeast to north winds developing over eastern WI by late in the evening. Closer to the surface ridge axis positioned over northwest WI, could see patchy ground fog develop over Vilas county and adjacent nearby areas. Tweaked low temps up a skosh over eastern WI due to the breezy north winds. Friday...Relatively quiet conditions will begin the morning, and should see winds over eastern WI gradually diminish as a weak surface ridge axis pushes southeast across the area. Should see ample sunshine through early afternoon before clouds start dropping in from the north ahead of a potent shortwave. Though lacking moisture, this shortwave will bring in good forcing and steep mid- level lapse rates to far northern WI, which makes me think that precip associated with the wave could out-perform the model blends. The higher res models are more ambitious with precip, and think this is the way to go. Will leave a mention of isolated thunder in the forecast also. With an inverted V sounding in the boundary layer, the beefier showers and any thunderstorms could produce gusty winds up to 40 mph. Raised highs a bit over central and north-central WI based on model forecasted 925mb and good mixing. .LONG TERM...Friday Night Through Thursday Issued at 222 PM CDT Thu May 4 2017 Focus begins with the chance for showers and a few isolated thunderstorms Friday evening, then as high pressure settles in for the weekend the focus shifts to winds, relative humidity, and temperatures. A rather weak surface cold front will be passing across the area Friday evening. This is coupled with potent 500mb vorticity maximum and the left front quadrant of the upper level jet. Would expect enough lift present to produce scattered showers and perhaps a few thunderstorms. Models indicate some instability with total totals around 50 and mid- level lapse rates ranging from 6.5 to 7.5 J/kg. There is very limited CAPE and moisture, but with surface to 6km shear of about 55 to 65 knots would not be surprised to see some stronger gusts in any showers or thunderstorms that do form. Any activity should diminish and exit the southern forecast area by around midnight. Saturday through Monday...models are in good agreement that surface high pressure will build in from the north as a mid-level ridge sets up across the Plains. North winds will be gusty on Saturday due to the pressure gradient between a strong low pressure system to the east and the building high over Wisconsin. This will likely lead to a period of Marine headlines. This also aids in fire weather concerns. Dry air will certainly accompany this setup with daytime relative humidity ranging from about 20 to 30 percent in north- central Wisconsin, and 30 to 35 percent in central Wisconsin and the Fox Valley. Finally, temperatures are expected to fall near or a bit below freezing Sunday and Monday morning, leading to the potential for frost or a freeze in parts of the forecast area, primarily north. Next week...models mostly agree on developing a chance of showers ahead of a surface warm front moving north sometime Tuesday. From here models diverge on how to handle the energy circulating around the 500mb low located northeast of the Great Lakes, with some solutions showing a piece of this energy retrograding and interacting with another system trying to move into the southern Plains. Hard to determine any details at this point and continued with a blended model solution which features a few chances for showers here and there during the middle of next week. Temperatures in the long term period will be a bit below normal through the weekend (highs in the 50s, lows in the upper 20s and lower 30s) and will moderate to around average next week (highs in the 60s, lows in the 40s). && .Marine...Winds will abruptly turn to the north over the Bay and Lake this evening. Then strengthening north winds will bring a period of gusty conditions to 25 knots and waves between 3 to 5 feet for the Lake Michigan nearshore areas from midnight through mid afternoon on Friday. Conditions for the Bay may fall just shy of small craft advisory conditions for both winds and waves, so will issue a small craft exercise caution headline to increase awareness of adverse conditions during this period. Stronger winds and higher waves are anticipated late Friday night into Saturday night behind a strong cold front. && .AVIATION...for 18Z TAF Issuance Issued at 1110 AM CDT Thu May 4 2017 A few mvfr cigs will impact Vilas county through early this afternoon. Otherwise, scattered showers are expected to develop this afternoon along a weak cold front, which may impact the Fox Valley taf sites between 21z and 00z. These showers are anticipated to diminish early this evening, leaving mostly clear conditions for the rest of the taf period. Patchy ground fog is possible over far northern WI near the U.P. border early Friday morning. Breezing northeast to north winds will also develop tonight and stick around through midday Friday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......KLB AVIATION.......MPC MARINE.........MPC
Hazardous weather outlook, May 4, 2:16 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Green Bay WI 216 PM CDT Thu May 4 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 216 PM CDT Thu May 4 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability of hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday There is a chance of showers and possibly a few thunderstorms across north-central Wisconsin late Friday afternoon, and across the entire region Friday night. Some of the showers and storms could produce small hail and gusty winds to around 40 mph late Friday afternoon and evening. There is a chance of frost over central and northeast Wisconsin on Saturday night and again on Sunday night. Low relative humidity values will lead to elevated fire weather conditions this weekend and on Monday. Due to below normal precipitation expected through the weekend, above normal river levels and flows will be on the decline. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-051930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 216 PM CDT Thu May 4 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Mariners should be on the alert for an abrupt shift of winds from south to northeast by early this evening, as a cold front drops southward over the area. Gusty northeast winds overnight will produce high waves hazardous to small craft along the Lake Michigan shoreline. .DAYS TWO THROUGH SEVEN...Friday through Thursday Winds and waves hazardous to small craft will continue along the Lake Michigan shoreline through mid-afternoon on Friday. Winds shift to the north and turn gusty late Friday night into Saturday night. The strong winds will also create high waves hazardous to small craft. MPC/KLB
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.